Couldn't find what you looking for?

TRY OUR SEARCH!


Hi, I believe that I have dry and raw lips since I started to take Adderall. Is this reaction commonly seen as Adderall side effect?

Loading...


Hi, I have been taking Adderall for some time and also have gotten a sort of raw tongue. Like when you drink coffee that is too hot. But it is not so severe, so it is not bothersome. I normally don't take my entire prescribed dose, in order to avoid side effects. But if I take too much I get sores all over my tongue. Then if I miss my medications for a day or two, the condition of my tongue improves. It hurts when I talk or eat, should I stop using the medication? I am not sure, I still believe that I have more benefits than complications from taking it.
Reply

Loading...

duh. not only do stimulants dehydrate your body (chapped lips), they "STIMULATE" your tendency to lick, move, bite, chew on, etc., your lips and tongue... resulting in irritation of the tongue, lips, mouth, and so on.

Reply

Loading...

Grrr. I wrote a nice long & informative reply, and I accidentally deleted it. Darn Galaxy S5. But here is the quick version: Stay hydrated. Your body diverts water from your less-vital areas like lips and mouth and such to your most vital organs. Don't chug a bunch of water, drink a glass every hour, give or take, over the day. Or take small sips very often to help keep your mouth moist. Be concious about your repetitive movements, especially with your lips, teeth, gums/mouth, tongue, and even your jaw. It's easy to be distracted and unaware that you are rubbing your lips together over and over, and once it begins to cause irritation your first response may be to do it even more. STOP DOING IT. Make a concious effort to keep your face and mouth still, as long as you can. Keep reminding yourself to check and see if you are doing it. It's kind of like breathing; sometimes it happens without you being concious about it, sometimes you are doing it conciously. Some people find that gum or hard candy can help distract your mouth, but it's not a cure-all. Helps, though. Chap Stick/lip balms can be helpful to reduce the friction between your lips, but don't overdo it because, for me at least, I just end up rubbing my lips together more with the chap stick on and it just rubs it off. I recommend Carmex, the stick over the tube, because it has a tingly, soothing effect that keeps my lips happy. Well that's all I have right now. This is my first post here and I hope it was helpful and informative. Most important thing is being hydrated, and also remember to eat even though you may hate the idea of doing so. And also remember that higher dosages will increase these negative effects. If it is getting in the way of your school day, party time, or daily life you should talk to your doctor about lowering your dose or trying an alternative medication. You may be on a high dose because you've been on it so long that the lower dose isn't helping, but even though you are getting the same effects from a higher dosage, the side effects still increase with the dosage increase. And not that I exactly condone substance abuse, for those who are taking it unprescribed or recreationally, always start out with a small dose-it's better to feel little or nothing than to realize hours later that your lips are bright red and your mouth is scabbed and you feel like sh*t because you way overdid it.
Reply

Loading...

U were def on adderal when u wrote this:))
Reply

Loading...

OMG LOL I JUST FELL OF MY CHAIR! amazing reply! Ok now I'm going to hydrate! bye bye
Reply

Loading...

Hahaha, yea they were.
Reply

Loading...

Yup lol. Funny stuff. But I do think they are right about trying to consciously think of not doing it.
Reply

Loading...

I am an adult taking 20mg time release. I teach in higher ed and my classes are videotaped often. I was distressed to see how much lip licking and mouth twitching i do when lecturing. When I mentioned it to my (grown) kids they responded, yeah we make fun of you doing that. Here are my solutions. Having a water bottle available to sip frequently; hard candy can help as does gum but gum is not very professional; super-hydrating, ticky-tacky lip gloss that discourages licking; and, finally, the excellent advice of the previous post, to try to be aware and stop. Also, if I am going to be in a meeting or presentation which is going to be stressful or in which my performance is very important, iI skip my medicine that day. Good luck to all with this side effect.
Reply

Loading...